IDEAS home Printed from https://ideas.repec.org/p/bak/wpaper/201409.html
   My bibliography  Save this paper

The use of flexible quantile-based measures in risk assessment

Author

Listed:
  • Jaume Belles-Sampera

    () (Department of Econometrics, Riskcenter-IREA, Universitat de Barcelona)

  • Montserrat Guillén

    () (Department of Econometrics, Riskcenter-IREA, Universitat de Barcelona)

  • Miguel Santolino

    () (Department of Econometrics, Riskcenter-IREA, Universitat de Barcelona)

Abstract

A new family of distortion risk measures -GlueVaR- is proposed in Belles- Sampera et al. (2014) to procure a risk assessment lying between those provided by common quantile-based risk measures. GlueVaR risk measures may be expressed as a combination of these standard risk measures. We show here that this relationship may be used to obtain approximations of GlueVaR measures for general skewed distribution functions using the Cornish-Fisher expansion. A subfamily of GlueVaR measures satis es the tail-subadditivity property. An example of risk measurement based on real insurance claim data is presented, where implications of tail-subadditivity in the aggregation of risks are illustrated.

Suggested Citation

  • Jaume Belles-Sampera & Montserrat Guillén & Miguel Santolino, 2015. "The use of flexible quantile-based measures in risk assessment," Working Papers 2014-09, Universitat de Barcelona, UB Riskcenter.
  • Handle: RePEc:bak:wpaper:201409
    as

    Download full text from publisher

    File URL: http://www.ub.edu/rfa/research/WP/UBriskcenterWP201409.pdf
    File Function: First version, 2014
    Download Restriction: no

    Other versions of this item:

    References listed on IDEAS

    as
    1. Cheung, Ka Chun, 2009. "Upper comonotonicity," Insurance: Mathematics and Economics, Elsevier, vol. 45(1), pages 35-40, August.
    2. Jan Dhaene & Andreas Tsanakas & Emiliano A. Valdez & Steven Vanduffel, 2012. "Optimal Capital Allocation Principles," Journal of Risk & Insurance, The American Risk and Insurance Association, vol. 79(1), pages 1-28, March.
    3. Wang, Shaun & Dhaene, Jan, 1998. "Comonotonicity, correlation order and premium principles," Insurance: Mathematics and Economics, Elsevier, vol. 22(3), pages 235-242, July.
    4. Yaari, Menahem E, 1987. "The Dual Theory of Choice under Risk," Econometrica, Econometric Society, vol. 55(1), pages 95-115, January.
    5. Acerbi, Carlo & Tasche, Dirk, 2002. "On the coherence of expected shortfall," Journal of Banking & Finance, Elsevier, vol. 26(7), pages 1487-1503, July.
    6. Hua, Lei & Joe, Harry, 2012. "Tail comonotonicity: Properties, constructions, and asymptotic additivity of risk measures," Insurance: Mathematics and Economics, Elsevier, vol. 51(2), pages 492-503.
    7. Abad, Pilar & Chuliá, Helena & Gómez-Puig, Marta, 2010. "EMU and European government bond market integration," Journal of Banking & Finance, Elsevier, vol. 34(12), pages 2851-2860, December.
    8. Szego, Giorgio, 2002. "Measures of risk," Journal of Banking & Finance, Elsevier, vol. 26(7), pages 1253-1272, July.
    9. Philippe Artzner & Freddy Delbaen & Jean‐Marc Eber & David Heath, 1999. "Coherent Measures of Risk," Mathematical Finance, Wiley Blackwell, vol. 9(3), pages 203-228, July.
    10. Bolance, Catalina & Guillen, Montserrat & Pelican, Elena & Vernic, Raluca, 2008. "Skewed bivariate models and nonparametric estimation for the CTE risk measure," Insurance: Mathematics and Economics, Elsevier, vol. 43(3), pages 386-393, December.
    11. Wang, Shaun, 1996. "Premium Calculation by Transforming the Layer Premium Density," ASTIN Bulletin, Cambridge University Press, vol. 26(1), pages 71-92, May.
    12. Guillen, Montserrat & Prieto, Faustino & Sarabia, José María, 2011. "Modelling losses and locating the tail with the Pareto Positive Stable distribution," Insurance: Mathematics and Economics, Elsevier, vol. 49(3), pages 454-461.
    13. Song, Yongsheng & Yan, Jia-An, 2009. "Risk measures with comonotonic subadditivity or convexity and respecting stochastic orders," Insurance: Mathematics and Economics, Elsevier, vol. 45(3), pages 459-465, December.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Keywords

    quantiles; subadditivity; tails; risk management; Value-at-Risk;

    NEP fields

    This paper has been announced in the following NEP Reports:

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bak:wpaper:201409. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Montserrat Guillen). General contact details of provider: http://edirc.repec.org/data/rskubes.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.